Alert archive / West Virginia / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS Charleston, WV

February 4, 2009

NWS Charleston, WV issued this wind chill advisory at Feb 4, 2009, 3:18 PM EST. It took effect at Feb 4, 2009, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2009, 3:18 PM EST (20:18 UTC)
In effect from
Feb 4, 2009, 10:00 PM EST
Expired
Feb 5, 2009, 10:00 AM EST
In force
12 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 042018
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
318 PM EST WED FEB 4 2009

WVZ037-038-046-047-050430-
/O.NEW.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/
/O.CON.KRLX.WS.W.0002.000000T0000Z-090205T1100Z/
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
318 PM EST WED FEB 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY FOR SNOW...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST THURSDAY. A WINTER STORM WARNING REMAINS IN EFFECT
UNTIL 6 AM EST THURSDAY. 

A COLDER AND MOIST NORTHWEST FLOW WILL CAUSE WIDESPREAD SNOW
SHOWERS...OF VARYING INTENSITY...THROUGH TONIGHT.

AN ADDITIONAL 1 TO 3 INCHES OF SNOW OVERNIGHT WILL BRING TOTAL SNOW
ACCUMULATIONS OF 4 TO 8 INCHES OF DRY AND FLUFFY SNOW TO THE
WARNING AREA BY DAWN THURSDAY. THE HIGHEST SNOWFALL TOTALS WILL
OCCUR ALONG THE HIGHER WINDWARD TERRAIN. IN CONTRAST...THE LOWER
AMOUNTS ARE LIKELY ALONG THE GREENBRIER RIVER IN POCAHONTAS
COUNTY.

ACROSS EXPOSED ELEVATIONS ABOVE 3000 FEET...BLOWING SNOW IS
POSSIBLE DURING THE DAY TODAY.

WIND CHILL READINGS WILL REMAIN BELOW ZERO ACROSS THE HIGH
ELEVATIONS..DROPPING TO TEN TO 25 DEGREES BELOW ZERO BY DAWN
THURSDAY. EVEN ALONG RIVER VALLEYS...WIND CHILL READINGS WILL
WILL FALL TO FIVE TO 15 DEGREES BELOW ZERO COME DAWN THURSDAY.

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...BE PREPARED FOR WINTER DRIVING. KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WVZ035-036-050430-
/O.NEW.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/
/O.CON.KRLX.WS.W.0002.000000T0000Z-090204T2300Z/
RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE
318 PM EST WED FEB 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR SNOW...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST THURSDAY. A WINTER STORM WARNING REMAINS IN EFFECT
UNTIL 6 PM EST THIS AFTERNOON. 

SNOW SHOWERS OF VARYING INTENSITY COULD BRING ANOTHER INCH OR TWO
THROUGH THE BALANCE OF THE AFTERNOON...BRINGING DAYTIME
ACCUMULATIONS OF UP TO 3 INCHES...AND TOTAL ACCUMULATIONS TO 4 TO
7 INCHES. THE HIGHEST SNOWFALL TOTALS WILL OCCUR ALONG THE HIGHER
WINDWARD TERRAIN.

WIND CHILL READINGS WILL DROP TO FIVE TO 15 DEGREES BELOW ZERO
COME DAWN THURSDAY.

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

VAZ003-004-WVZ033-034-042300-
/O.CON.KRLX.WS.W.0002.000000T0000Z-090204T2300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE
318 PM EST WED FEB 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR SNOW...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

SNOW SHOWERS OF VARYING INTENSITY COULD BRING ANOTHER INCH OR SO
THROUGH THE BALANCE OF THE AFTERNOON...BRINGING DAYTIME
ACCUMULATIONS OF UP TO 3 INCHES...AND TOTAL ACCUMULATIONS TO 4 TO
7 INCHES. THE HIGHEST SNOWFALL TOTALS WILL OCCUR ALONG THE HIGHER
WINDWARD TERRAIN.

WIND CHILL READINGS COULD DROP INTO THE SINGLE DIGITS BELOW ZERO
TONIGHT.

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

$$

TRM
4 follow-up statements
000 
WWUS41 KRLX 042307
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
607 PM EST WED FEB 4 2009

WVZ035-036-050715-
/O.EXP.KRLX.WS.W.0002.000000T0000Z-090204T2300Z/
/O.CON.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/
RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE
607 PM EST WED FEB 4 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST THURSDAY...
...WINTER STORM WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON...

THE WINTER STORM WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON.
A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST THURSDAY. 

WHILE SCATTERED SNOW SHOWERS ARE EXPECTED TO CONTINUE THIS
EVENING...ANY ADDITIONAL ACCUMULATION SHOULD BE LIGHT WITH AMOUNTS
AROUND 1 INCH OF ADDITIONAL ACCUMULATION. WITH THE PERIOD OF
HEAVIER SNOW ACCUMULATIONS OVER...THE WARNING IS BEING ALLOWED TO EXPIRE. 

WITH TEMPERATURES FALLING TO 0 TO 5 ABOVE OVERNIGHT AND WINDS OF 5
TO 10 MPH...WIND CHILL READINGS WILL DROP TO FIVE TO 15 DEGREES
BELOW ZERO COME DAWN THURSDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

VAZ003-004-WVZ033-034-050015-
/O.EXP.KRLX.WS.W.0002.000000T0000Z-090204T2300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE
607 PM EST WED FEB 4 2009

...WINTER STORM WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON...

THE WINTER STORM WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. 

WHILE SCATTERED SNOW SHOWERS ARE EXPECTED TO CONTINUE THIS
EVENING...ANY ADDITIONAL ACCUMULATION SHOULD BE LIGHT WITH AMOUNTS
AROUND 1 INCH OF ADDITIONAL ACCUMULATION. WITH THE PERIOD OF
HEAVIER SNOW ACCUMULATIONS OVER...THE WARNING IS BEING ALLOWED TO EXPIRE.

$$

WVZ037-038-046-047-050715-
/O.CON.KRLX.WS.W.0002.000000T0000Z-090205T1100Z/
/O.CON.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
607 PM EST WED FEB 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.
A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST THURSDAY. 

A COLDER AND MOIST NORTHWEST FLOW WILL CAUSE WIDESPREAD SNOW
SHOWERS...OF VARYING INTENSITY...THROUGH TONIGHT.

AN ADDITIONAL 1 TO 3 INCHES OF SNOW OVERNIGHT WILL BRING TOTAL
SNOW ACCUMULATIONS OF 4 TO 8 INCHES OF DRY AND FLUFFY SNOW TO THE
WARNING AREA BY DAWN THURSDAY. THE HIGHEST SNOWFALL TOTALS WILL
OCCUR ALONG THE HIGHER WINDWARD TERRAIN. IN CONTRAST...THE LOWER
AMOUNTS ARE LIKELY ALONG THE GREENBRIER RIVER IN POCAHONTAS
COUNTY.

WIND CHILL READINGS WILL REMAIN BELOW ZERO ACROSS THE HIGHER
ELEVATIONS..DROPPING TO TEN TO 25 DEGREES BELOW ZERO BY DAWN
THURSDAY. EVEN ALONG RIVER VALLEYS...WIND CHILL READINGS WILL WILL
FALL TO FIVE TO 15 DEGREES BELOW ZERO COME DAWN THURSDAY.

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...BE PREPARED FOR WINTER DRIVING. KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KRLX 050219
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
919 PM EST WED FEB 4 2009

WVZ037-038-046-047-051030-
/O.CON.KRLX.WS.W.0002.000000T0000Z-090205T1100Z/
/O.CON.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
919 PM EST WED FEB 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.
A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY.

SNOW SHOWERS...OF VARYING INTENSITY...WILL CONTINUE OVERNIGHT. AN
OVERNIGHT SNOW ACCUMULATION OF AN INCH OR TWO WILL BRING TOTAL
SNOW ACCUMULATIONS OF 3 TO 6 INCHES BY DAWN THURSDAY. 

WIND CHILL READINGS WILL REMAIN BELOW ZERO ACROSS THE HIGHER
ELEVATIONS..DROPPING TO TEN TO 25 DEGREES BELOW ZERO BY DAWN
THURSDAY. EVEN ALONG RIVER VALLEYS...WIND CHILL READINGS WILL
WILL FALL TO FIVE TO 15 DEGREES BELOW ZERO COME DAWN THURSDAY.

IF YOU MUST TRAVEL...BE PREPARED FOR WINTER DRIVING. KEEP AN
EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WVZ035-036-051030-
/O.CON.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/
RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE
919 PM EST WED FEB 4 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY.

WITH TEMPERATURES FALLING TO 0 TO 5 ABOVE OVERNIGHT AND WINDS OF
5 TO 10 MPH...WIND CHILL READINGS WILL DROP TO FIVE TO 15 DEGREES
BELOW ZERO COME DAWN THURSDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KRLX 050843
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
343 AM EST THU FEB 5 2009

WVZ037-038-046-047-051500-
/O.CAN.KRLX.WS.W.0002.000000T0000Z-090205T1100Z/
/O.CON.KRLX.WC.Y.0002.000000T0000Z-090205T1500Z/
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
343 AM EST THU FEB 5 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
WINTER STORM WARNING.

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING.

LINGERING NARROW BANDS...OR STREAMERS OF SNOW...WILL STILL LEAVE
LOCAL ACCUMULATIONS OF AN INCH THIS MORNING.

HOWEVER...THE MAIN FOCUS THIS MORNING IS NOT THE SNOW...BUT THE
COLD.

THE WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS.  WIND CHILL READINGS OF
10 BELOW ZERO ARE LIKELY EARLY THIS MORNING...WITH SOME MINUS
20 WIND CHILL READINGS FOR EXPOSED LOCATIONS AT ELEVATIONS ABOVE
3500 FEET.

THESE CONDITIONS COULD RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

WVZ035-036-051500-
/O.CON.KRLX.WC.Y.0002.000000T0000Z-090205T1500Z/
RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE
343 AM EST THU FEB 5 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

DEPENDING ON ELEVATION...WIND CHILL READINGS OF 5 TO 15 DEGREES
BELOW ZERO ARE LIKELY EARLY THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR...PLUS THE WIND...
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA...IF PRECAUTIONS ARE NOT
TAKEN.

IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KTB
000 
WWUS41 KRLX 051519
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 AM EST THU FEB 5 2009

WVZ035>038-046-047-051630-
/O.EXP.KRLX.WC.Y.0002.000000T0000Z-090205T1500Z/
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
MARLINTON...ELKINS
1019 AM EST THU FEB 5 2009

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES ARE SLOWLY BEGINNING TO RISE ACROSS THE AREA. THIS
COMBINED WITH DECREASING WINDS HAVE ALLOWED WIND CHILL VALUES TO
IMPROVE THIS MORNING ABOVE THE ADVISORY CRITERIA. CONDITIONS WILL
CONTINUE TO IMPROVE THROUGHOUT THE DAY.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 1:07 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 4, 1:07 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
107 PM EST WED FEB 4 2009

.SYNOPSIS...
UPPER LEVEL DISTURBANCES PASS...OVER A VERY COLD BUT MOIST LOW LEVEL
FLOW...INTO THURSDAY MORNING. HIGH PRESSURE BUILDS IN ON THURSDAY.
MILDER WEATHER RETURNS ON FRIDAY. THE NEXT COLD FRONT IS DUE SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOWERED HIGHS SLIGHTLY FOR THIS AFTERNOON AND ALSO PUT BLOWING SNOW
BACK IN THE GRIDS THROUGH TONIGHT FOR THE MOUNTAINS ABOVE 3KFT.

WARNINGS LOOK ON TRACK GOING THROUGH TODAY CENTRAL AND SOUTHERN
MOUNTAINS AND TONIGHT NORTHERN MOUNTAINS.

REST FROM EARLIER...
MODELS HAVE VORT MAX PIVOTING EAST THROUGH WV 12-15Z..BEFORE PASSING
E OF MOUNTAINS BY 18Z.  AS EXPECTED...CLOUDS AND SNOW SHOWERS ARE
FINALLY STARTING TO INCREASE FURTHER N...WHERE NO SNOW FELL LAST
NIGHT.  OF COURSE...PRECIPITABLE WATER BELOW 0.25 NOW.

IDEAL CRYSTAL GROWTH TEMPERATURES IN THE LOW LEVEL MOISTURE.  EVEN
THOUGH THE MOISTURE GOES INTO THE 7 TO 10 THSD FT RANGE...THINKING
THERE COULD BE BREAKS IN THE CLOUDS...DUE TO THE ARCTIC NATURE OF
THE AIRMASS.

HAVE ANY LOWLAND COUNTY VULNERABLE TO 1 TO 2 INCHES OF FLUFF...WITH
1 TO 3 INCHES IN THE NORTH CENTRAL WV LOWLANDS TODAY...INCLUDING
CKB.

HAVE WIND BLOWN DAYTIME ACCUMULATIONS OF 2 TO 4 INCHES RUNNING ALONG
THE MOUNTAINOUS COUNTIES.  DECIDED TO KEEP THE WARNING
GOING...EXCEPT FOR THE LOWLAND COUNTIES OF LOGAN AND MINGO.  OF
COURSE...EKN VCNTY STILL WAITING ON ITS FIRST FLAKES AS OF 08Z.

KEPT SNOWSHOE HIGH TEMPERATURE TODAY IN THE SINGLE DIGITS.
WIND CHILL TEMPERATURES IN THE SINGLE DIGITS COMMON FOR THE LOWLANDS
FOR THIS AFTERNOON.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
H500 TROUGH WILL BE HEADING OUT OF REGION...BUT THE UPSLOPE SNOW
MACHINE WILL STILL BE IN FULL SWING TONIGHT.  MOIST NORTHWEST FLOW
CONTINUES THROUGH THE NIGHT..WITH 20-30 KNOTS OF NW WINDS IN THE
LOWER LAYERS AND H850 TEMPS GETTING DOWN AS LOW AS -22C.  STILL
IDEAL CRYSTAL GROWTH CONDITIONS EXPECTED...COULD EASILY SEE ANOTHER
1-3 INCHES OF FLUFFY ACCUMULATION ALONG THE FAVORED WESTERN SLOPES.
WILL LOSS OF DAYTIME HEATING...ANY ACTIVITY TO THE WEST WILL LOSE A
BIT OF PUNCH...AND ONLY FORESEE AN INCH OR LESS WEST OF THE
MOUNTAINS.  EXPECT BOUNDARY LAYER TO REMAIN WELL MIXED THROUGH THE
NIGHT...THUS GENERALLY STAYED CLOSE TO MOS TEMPERATURES TONIGHT.
WILL NEED TO CONTINUE TO MONITOR WIND CHILLS ESPECIALLY IN THE
NORTHERN MOUNTAINS...WHERE HIGHER RIDGES WILL LIKELY SINK BELOW ZERO
IN ACTUAL TEMPERATURE.

MOISTURE THINS STARTING AFTER MIDNIGHT AND THIS PROCESS CONTINUES
THROUGH THURSDAY AS CYCLONIC FLOW STARTS CUTTING OFF AFTER 12Z. I
SLOWLY ALLOW POPS TO TAIL OFF TO CHANCE IN THE UPSLOPE REGIONS BY
THIS TIME...WITH LESS THAN AN INCH OF ADDITIONAL SNOW. STILL...WITH
IDEAL DENDRITIC GROWTH ZONE SO CLOSE TO THE GROUND...EXPECT MOISTURE
TO BE EFFICIENTLY SQUEEZED OUT DURING THE DAY...AND HAVE A PERIOD OF
FLURRIES FOR MOST AREAS AT LEAST DURING THE MORNING HOURS.  SHOULD
BE MANY INSTANCES OF PEEKS OF SUN ALONG WITH SNOWFLAKES.  CLOUDS
WILL BEGIN TO CLEAR IN EARNEST AFTER 18Z AS SURFACE HIGH BUILDS
IN...ALTHOUGH THEY MAY BE REPLACED IN SOME CASES BY HIGH CLOUDS
ALONG THE FRONT EDGE OF WARM ADVECTION PATTERN.  WENT A BIT BELOW
MAV NUMBERS FOR HIGH TEMPS...MET NUMBERS LOOK MUCH TOO COLD.

QUIET PATTERN FOR THURSDAY NIGHT/FRIDAY.  EXPECT HIGH CLOUDS AT MOST
WITH NW FLOW CONTINUING ALOFT ON BACK SIDE OF TROUGH.  THINK LOW
LEVEL MOISTURE DEPICTED MAY BE A BIT OVERDONE.  LEANED TOWARDS MAV
NUMBERS FOR TEMPS THESE PERIODS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GENERALLY WENT WITH HPC FORECAST...WHICH IS A BLEND OF GFS/ECMWF.
MODELS AND ENSEMBLES ACTUALLY IN PRETTY GOOD AGREEMENT FOR THIS TIME
OF YEAR.

OVERALL SOUTHWEST FLOW BRINGS US A PERIOD OF WARMER THAN NORMAL
TEMPERATURES. HOWEVER...A PIECE OF ENERGY FROM AMPLIFIED TROUGH OFF
THE COAST OF CALIFORNIA GETS ABSORBED INTO THE FLOW...THEN PASSES
THROUGH THE GREAT LAKES THIS WEEKEND. MODELS NOW AGREE ON BRINGING
THE TRAILING BOUNDARY FAR ENOUGH SOUTH TO GIVE US CHANCES OF RAIN
SATURDAY NIGHT/SUNDAY.

SOUTHWEST CUTOFF LOW MAY EJECT INTO THE FLOW TO SEND UNSETTLED
WEATHER OUR WAY TOWARDS THE END OF THE PERIOD...BUT THE TIMING OF
THIS KIND OF THING CAN BE VERY SUSPECT 6-7 DAYS OUT. SO WHILE I
INCLUDE POPS BY TUESDAY...AT THIS TIME ONLY KEEPING IT FAIRLY CLOSE
TO CLIMATOLOGY. ALSO...WHILE A COLD FRONT MAY END UP PASSING THROUGH
TOWARDS MIDWEEK...THE REAL COLD AIR APPEARS TO REMAIN WELL NORTHWEST
OF THE REGION.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
PREVAILING MVFR WITH OCCASIONAL IFR IN SNOW SHOWERS OF HIGHLY
VARIABLE INTENSITY THIS AFTERNOON.  CONDITIONS COULD ALSO GO VFR AT
TIMES ESPECIALLY OUTSIDE THE MOUNTAINS.  TONIGHT...THE MVFR/IFR
SNOW SHOWERS PERSIST LONGEST IN THE MOUNTAINS WHILE YIELDING TO
VFR/MVFR EARLY ON IN THE LOWLANDS.

THE UPPER LEVEL LOW AND LOW LEVEL NORTHWEST UPSLOPE FLOW
CONTRIBUTING TO THE SNOW SHOWERS MOVE OUT TONIGHT AND THURSDAY
ALLOWING CONDITIONS TO GRADUALLY IMPROVE.  THURSDAY WILL TURN OUT TO
BE LARGELY A VFR DAY OUTSIDE THE MOUNTAINS...EXCEPT FOR PATCHY
STRATOCU 2-3KFT...IMPROVING TO VFR EVEN IN THE MOUNTAINS NEAR OR A
LITTLE BEYOND THE TAF PERIOD.

AVIATION OUTLOOK /BEYOND 18Z THURSDAY/...
NO SIGNIFICANT WEATHER EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR WVZ037-038-
     046-047.
     WINTER STORM WARNING UNTIL 6 PM EST THIS AFTERNOON FOR
     WVZ033>036.
OH...NONE.
KY...NONE.
VA...WINTER STORM WARNING UNTIL 6 PM EST THIS AFTERNOON FOR VAZ003-
     004.

&&

SYNOPSIS...KTB/CL/TRM
NEAR TERM...KTB/TRM
SHORT TERM...CL
LONG TERM...MDP
AVIATION...TRM
Hazardous weather outlook, Feb 4, 4:53 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
453 AM EST WED FEB 4 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
039-040-051000-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
453 AM EST WED FEB 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>036-051000-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
453 AM EST WED FEB 4 2009

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ037-038-046-047-051000-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
453 AM EST WED FEB 4 2009

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIND CHILL VALUES OF 10 TO 20 DEGREES BELOW ZERO ARE POSSIBLE
DURING THE MORNING HOURS OF TUESDAY...PARTICULARLY ALONG THE
HIGHER RIDGES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Chill Advisories in West Virginia, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.